MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SYSTEM 3MAX REPERFUSION CATHETER; NRY

PENUMBRA, INC. PENUMBRA SYSTEM 3MAX REPERFUSION CATHETER; NRY
Model Number 3MAXCKIT
Medical Device Problem Codes Failure to Advance (2524); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/12/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the m2 segment of the middle cerebral artery (mca) using a penumbra system 3max reperfusion catheter (3maxc), a penumbra system ace 60 reperfusion catheter (ace60), a non-penumbra guide, and a guidewire.During the procedure, while introducing the devices to the patient, the physician encountered resistance and the guidewire became stuck after being advanced approximately ninety centimeters through the 3maxc.It was reported that the same issue had previously occurred on the back table, prior to introduction to the patient.Therefore, the 3maxc was removed from the patient.The procedure was completed using a non-penumbra microcatheter, the same ace60, and a stent retriever.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Results: the 3maxc was kinked approximately 61.5 and 65.0 cm from the hub.Conclusions: evaluation of the returned 3maxc revealed kinks on the mid-shaft.If the device is manipulated against resistance or is otherwise mishandled during use, damage such as kinks may occur.During functional testing, a demonstration guidewire was advanced through the 3maxc without an issue; therefore, the reported complaint could not be confirmed.The root cause of resistance during the procedure could not be determined.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
PENUMBRA SYSTEM 3MAX REPERFUSION CATHETER
Common Device Name
NRY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key10497098
Report Number3005168196-2020-01392
Device Sequence Number19504942
Product Code NRY
UDI-Device Identifier00814548016757
UDI-Public00814548016757
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
K160449
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/13/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/18/2022
Device Model Number3MAXCKIT
Device Catalogue Number3MAXCKIT
Device Lot NumberF88593
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/26/2020
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 08/13/2020
Supplement Date Received by Manufacturer09/17/2020
Initial Report FDA Received Date09/04/2020
Supplement Report FDA Received Date10/16/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005